Alert archive / Wyoming / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 61, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 18, 2008, 6:02 PM MDT for Converse County, Platte County, Wyoming. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2008, 6:02 PM MDT (00:02 UTC)
- Expired
- Jun 18, 2008, 6:22 PM MDT
- In force
- 20 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
Counties Converse County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 182 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 6:01 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 0.0 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1058 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1365 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 190002 SVRCYS WYC009-031-190045- /O.NEW.KCYS.SV.W.0061.080619T0002Z-080619T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 602 PM MDT WED JUN 18 2008 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CONVERSE COUNTY IN EAST CENTRAL WYOMING... THIS INCLUDES THE CITY OF DOUGLAS... NORTHWESTERN PLATTE COUNTY IN SOUTHEAST WYOMING... * UNTIL 645 PM MDT * AT 558 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DOUGLAS...AND MOVING EAST AT 31 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... I-25 MM 135 BY 610 PM... I-25 MM 126 BY 625 PM... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4284 10498 4251 10509 4271 10556 4288 10550 TIME...MOT...LOC 0002Z 286DEG 27KT 4277 10540 $$ DAUGHERTY
1 follow-up statement
000 WWUS55 KCYS 190022 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 622 PM MDT WED JUN 18 2008 WYC009-031-190032- /O.CAN.KCYS.SV.W.0061.000000T0000Z-080619T0045Z/ PLATTE WY-CONVERSE WY- 622 PM MDT WED JUN 18 2008 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CONVERSE AND NORTHWESTERN PLATTE COUNTIES IS CANCELLED... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT THURSDAY MORNING FOR SOUTHEASTERN WYOMING. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM WEDNESDAY EVENING FOR CENTRAL NEBRASKA. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4284 10498 4251 10509 4271 10556 4288 10550 TIME...MOT...LOC 0022Z 286DEG 27KT 4271 10521 $$ DAUGHERTY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:15 PM MDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jun 18, 2:15 PM MDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 215 PM MDT WED JUN 18 2008 .SHORT TERM...THROUGH FRIDAY...VERY LITTLE SYNOPTICS CHANGE DURING THIS PERIOD EXCEPT THAT THE RIDGE WILL SLOWLY STRENGTHEN. THIS WILL RAISE TEMPS ALOFT PROGRESSIVELY INHIBITING STORM DEVELOPMENT EACH AFTERNOON. HOWEVER...ENOUGH MOISTURE AND INSTABILITY WILL BE AROUND TO TOUCH OFF AT LEAST ISOLATED STORMS THROUGH FRIDAY. ALL THE WHILE THINGS WILL SENSIBLY DRY OUT AND WARM UP AT THE SURFACE. THE UPPER SHORT WAVE FEATURES CONTINUE TO VEX FORECASTERS AS EACH ONE IS SO SUBTLE AND TENUOUS TO TRACK. NONETHELESS...PERIODS OF UPPER ENHANCEMENT WILL ALLOW EVEN NOCTURNAL CONVECTION THE NEXT COUPLE NIGHT...AND SEVERE THREATS WILL HINGE ON AFTERNOON VORTS. HAVE ONLY MENTIONED SEVERE THIS AFTERNOON AND EVENING WITH DEW POINTS BEING IN THE UPPER 50S IN MANY PLACES...AND BECAUSE A JET STREAK HAPPENS TO BE MOVING OVERHEAD RIGHT NOW. IN FACT...A SEVERE WATCH HAS JUST BEEN ISSUED FOR THE PANHANDLE ZONES. A MORE BENIGN CONCERN IS THE LOW CLOUDS THAT HAVE DEVELOPED THE PAST TWO NIGHT. THIS SHOULD BE THE LAST NIGHT THAT THIS PHENOMENON OCCURS WITH CROSS SECTIONS SHOWING ONE MORE NIGHT OF HIGH RH IN THE EASTERN ZONES. HAVE STOPPED SHORT OF FOG...BUT TAFS WILL REFLECT A LOW DECK ON THE PANHANDLE. THIS WILL AGAIN PLAY HAVOC WITH THE MORNING TEMPERATURE CURVE. .LONG TERM...FRI NIGHT THRU WED...BUILDING UPPER RIDGE OVER THE REGION THRU THE WEEKEND SHOULD RESULT IN WARM TEMPS PLUS A FEW LATE DAY TSTMS MAINLY OVER THE MTNS AND EAST ONTO THE PLAINS. LOOKS LIKE THE MINIMUM OF ACTVTY WILL BE ON SAT. TOP OF RIDGE IS FLATTENED SUN NIGHT INTO MON AS AN UPPER TROF SWEEPS NE ACROSS ID/WRN MT. ASSOCIATED COLD FRONT MAY WEAKLY MOVE INTO MAINLY THE NRN PART OF THE AREA ON MON. UPPER RIDGE THEN BUILDS AGAIN OVER CO/WY WITH AGAIN A SLIM CHC OF SOME LATE DAY TSTMS OVER THE ERN HALF OF THE AREA. TEMPS SHOULD AVERAGE ABOVE NORMAL FOR THE THIRD WEEK IN JUN. && .AVIATION...LOW CLOUDS WILL INVADE FROM THE EAST AGAIN TONIGHT...BUT WILL CLEAR OFF BY MID MORNING. THUNDERSTORMS WILL POSE A TURBULENCE AND IFR CONCERN THIS AFTERNOON AND EVENING ALONG AND EAST OF THE LARAMIE RANGE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...SOWKO
Hazardous weather outlook, Jun 18, 1:35 PM MDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 135 PM MDT WED JUN 18 2008 WYZ059-064-066-067-069-191045- CONVERSE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE- CHEYENNE FOOTHILLS- 135 PM MDT WED JUN 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SCATTERED COVERAGE OF THUNDERSTORMS WILL DEVELOP ALONG THE LARAMIE RANGE LATER THIS AFTERNOON AND THEN SPREAD EAST THROUGH THE EARLY EVENING. SOME OF THE STORMS MAY PRODUCE SMALL HAIL...WIND GUSTS TO 45 MPH AND A BRIEF PERIOD OF HEAVY RAIN. A COUPLE OF THE STORMS MAY EVEN BECOME SEVERE THROUGH MID EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE FOR SOUTHEAST WYOMING EACH DAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ060-068-070-191045- NIOBRARA-GOSHEN-PINE BLUFFS- 135 PM MDT WED JUN 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SCATTERED COVERAGE OF THUNDERSTORMS WILL MOVE INTO FAR SOUTHEAST WYOMING BY LATE AFTERNOON AND CONTINUE THROUGH THIS EVENING. A FEW OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE FOR FAR SOUTHEAST WYOMING EACH DAY THROUGH TUESDAY. SOME OF THE STORMS COULD PRODUCE SEVERE WEATHER EACH AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-191045- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- 135 PM MDT WED JUN 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF THE PANHANDLE UNTIL 8 PM. SOME SHOWERS AND WEAK THUNDERSTORMS WILL OCCUR OVER THE AREA THROUGH THE MIDDLE OF THE AFTERNOON. THE MAIN THREAT WILL OCCUR LATE THIS AFTERNOON INTO THIS EVENING AS SOME NEW STORMS ARE EXPECTED TO DEVELOP OR MOVE INTO THE PANHANDLE. A FEW OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE FOR FAR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE EACH DAY THROUGH TUESDAY. SOME OF THE STORMS COULD PRODUCE SEVERE WEATHER EACH AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>063-065-191045- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 135 PM MDT WED JUN 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL AFFECT ALBANY AND CARBON COUNTIES THIS AFTERNOON AND EARLY THIS EVENING. ALTHOUGH NONE OF THE STORMS ARE EXPECTED TO PRODUCE SEVERE WEATHER...A FEW OF THE STORMS WILL PRODUCE BRIEF WIND GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE FOR THIS PART OF SOUTHEAST WYOMING THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 6:50 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 40 min |
| Jun 18, 7:12 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara | 48 min |
| Jun 18, 8:33 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 42 min |
| Jun 19, 3:20 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 40 min |
| Jun 19, 3:34 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Niobrara | 41 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.